Alert archive / Ohio / Flash Flood Warnings in 2004
Flash Flood Warning 41, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 11, 2004, 12:02 PM EDT for Belmont County, Guernsey County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2004, 12:02 PM EDT (16:02 UTC)
- Expired
- Jun 11, 2004, 4:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
Counties Belmont County, OH, Guernsey County, OH
The radar
The Pittsburgh radar (KPBZ), 118 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 111605
FFWPBZ
OHC013-059-112000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1202 PM EDT FRI JUN 11 2004
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BELMONT COUNTY IN OHIO
GUERNSEY COUNTY IN OHIO
* UNTIL 400 PM EDT
* AT 1157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED 1 TO 1.5 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF
BELMONT AND GUERNSEY COUNTIES OVER THE LAST 1 TO 2 HOURS.
LOCATIONS WHICH HAVE RECEIVED THE HEAVIEST RAINFALL INCLUDE IN
GUERNSEY COUNTY...CAMBRIDGE...BYESVILLE AND SALESVILLE AND IN
BELMONT COUNTY...CENTERVILLE...HUNTER AND ARMSTRONG MILLS.
<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
LAT...LON 4018 8165 4014 8074 3988 8082 3987 8123
3994 8123 3996 8133 3995 8137 3992 8138
3992 8145 3989 8146 3989 8157 3985 8158
3985 8169 3986 8169
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 9:21 AM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 11, 9:21 AM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 921 AM EDT FRI JUN 11 2004 QUICK UPDATE. FLOOD WATCH ISSUED THRU EVENING 10 PM FOR SWRN PA/EXTREME NORTHERN WVA EAST CENTRAL OHIO AND GARRETT CNTY MD. SHRT/WV EXPECTED TO ROLL ACROSS THE BNDRY DRAPPED ACROSS SRN SXNS CWA THIS AFTN/EVE ALONG WITH PWS AOA 1.8. PENTY OF LLVL MOISTURE AND LIFT. ALSO ADDED GUSTY WINDS/HAIL AS SRN SXSNS CWA ADDED TO SLIGHT RISK TODAY. .PBZ WATCHES/WARNINGS/ADVISORIES... PA...PAZ020-021-029>032 FLOOD WATCH TIL 10 PM. OH...OHZ039>041-048>050-057>059-068-069 FLOOD WATCH TIL 10 PM. WV...WVZ001>004-012-021>023-041 FLOOD WATCH TIL 10 PM. MD...MDZ001 FLOOD WATCH TIL 10 PM. &&
Hazardous weather outlook, Jun 11, 9:11 AM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PITTSBURGH PA 911 AM EDT FRI JUN 11 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-111252- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 911 AM EDT FRI JUN 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN MUCH OF EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...EXTREME NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. THE THREAT OF LARGE HAIL AND DAMAGING WIND ARE THE MAIN THREATS...BUT REPEATED HEAVY RAINFALL IS ALSO POSSIBLE... SO A FLOOD WATCH IS IN EFFECT FOR MUCH OF THE SAME AREA THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Jun 11, 9:19 AM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 919 AM EDT FRI JUN 11 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-111900- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 919 AM EDT FRI JUN 11 2004 ...SEVERE WEATHER OUTLOOK... SEVERE WEATHER IS POSSIBLE THIS AFTERNOON AND EARLY TONIGHT IN SOUTHWEST PENNSYLVANIA...EXTREME NORTHERN WEST VIRGINIA...PORTIONS OF EAST CENTRAL OHIO AS WELL AS GARRETT COUNTY MARYLAND. THE MAIN THREAT OF SEVERE WEATHER IS FROM DAMAGING WIND AND LARGE HAIL. REPEAT HEAVY DOWNPOURS FROM THESE STORMS CAN ALSO CAUSE FLOODING SO A FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR MUCH OF THE SAME AREA. A STALLED FRONTAL BOUNDARY IS BRINGING THIS THREAT OF SEVERE WEATHER TO THE REGION. AS THIS BOUNDARY BEGINS TO MOVE SOUTHWARD EARLY TONIGHT THE THREAT SHOULD EASE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS AS WELL AS OTHER OFFICIAL MEDIA OUTLETS FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 11, 10:06 AM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1006 AM EDT FRI JUN 11 2004 OHZ039-040-048-049-057>059-068-069-111600- BELMONT OH-CARROLL OH-COSHOCTON OH-GUERNSEY OH-HARRISON OH-MONROE OH- MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH- 1006 AM EDT FRI JUN 11 2004 ...THUNDERSTORMS WITH HEAVY RAIN... THUNDERSTORMS WITH HEAVY RAIN AT TIMES WILL MOVE ACROSS THE REGION THROUGH THE REMAINDER OF THE MORNING. RAINFALL AMOUNTS THROUGH 10AM THIS MORNING RANGED FROM ONE THIRD OF AN INCH TO NEAR ONE INCH. MOTORISTS SHOULD ALLOW EXTRA TIME FOR TRAVEL. A FLOOD WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM EDT THIS EVENING.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 11:20 AM EDT | Flash Flood Warning | PBZ | Monroe | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.